Index, eta and rho invariants on foliated bundles
From probability to geometry (I) - Volume in honor of the 60th birthday of Jean-Michel Bismut, Astérisque, no. 327 (2009), p. 201-287
The full text of recent articles is available to journal subscribers only.
@incollection{AST_2009__327__201_0,
     author = {Benameur, Moulay-Tahar and Piazza, Paolo},
     title = {Index, eta and rho invariants on foliated bundles},
     booktitle = {From probability to geometry (I) - Volume in honor of the 60th birthday of Jean-Michel Bismut},
     editor = {Dai Xianzhe and L\'eandre R\'emi and Xiaonan Ma and Zhang Weiping},
     series = {Ast\'erisque},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {327},
     year = {2009},
     pages = {201-287},
     zbl = {1206.58006},
     mrnumber = {2642361},
     language = {en},
     url = {http://www.numdam.org/item/AST_2009__327__201_0}
}
Benameur, Moulay-Tahar; Piazza, Paolo. Index, eta and rho invariants on foliated bundles, in From probability to geometry (I) - Volume in honor of the 60th birthday of Jean-Michel Bismut, Astérisque, no. 327 (2009), pp. 201-287. http://www.numdam.org/item/AST_2009__327__201_0/

[1] M. F. Atiyah - "Elliptic operators, discrete groups and von Neumann algebras", Astérisque 32-33 (1976), p. 43-72. | Numdam | MR 420729 | Zbl 0323.58015

[2] M. F. Atiyah, V. K. Patodi & I. M. Singer - "Spectral asymmetry and Riemannian geometry. I", Math. Proc. Cambridge Philos. Soc. 77 (1975), p. 43-69. | Article | MR 397797 | Zbl 0297.58008

[3] M. F. Atiyah, V. K. Patodi & I. M. Singer, "Spectral asymmetry and Riemannian geometry. II", Math. Proc. Cambridge Philos. Soc. 78 (1975), p. 405-432. | Article | MR 397798 | Zbl 0314.58016

[4] P. Baum & A. Connes - "Geometric K-theory for Lie groups and foliations", Enseign. Math. 46 (2000), p. 3-42. | MR 1769535 | Zbl 0985.46042

[5] P. Baum, A. Connes & N. Higson - "Classifying space for proper actions and K-theory of group C * -algebras", in C * -algebras: 1943-1993 (San Antonio, TX, 1993), Contemp. Math., vol. 167, Amer. Math. Soc., 1994, p. 240-291. | MR 1292018 | Zbl 0830.46061

[6] P. Baum, N. Higson & T. Schick - "On the equivalence of geometric and analytic K-homology", Pure Appl. Math. Q. 3 (2007), p. 1-24. | Article | MR 2330153 | Zbl 1146.19004

[7] M.-T. Benameur - "Triangulations and the stability theorem for foliations", Pacific J. Math. 179 (1997), p. 221-239. | Article | MR 1452533 | Zbl 0871.57029

[8] M.-T. Benameur & T. Fack - "Type II non-commutative geometry. I. Dixmier trace in von Neumann algebras", Adv. Math. 199 (2006), p. 29-87. | Article | MR 2186918 | Zbl 1092.46050

[9] M.-T. Benameur & J. L. Heitsch - "The higher harmonic signature for foliations", preprint, submitted. | Zbl 1234.57033

[10] M.-T. Benameur & V. Nistor - "Homology of algebras of families of pseudodifferential operators", J. Funct. Anal. 205 (2003), p. 1-36. | Article | MR 2020206 | Zbl 1048.47052

[11] M.-T. Benameur & H. Oyono-Oyono - "Index theory for quasi-crystals. I. Computation of the gap-label group", J. Funct. Anal. 252 (2007), p. 137-170. | Article | MR 2357353 | Zbl 1134.46046

[12] M.-T. Benameur & I. Roy - "Leafwise homotopy invariance of the foliated rho invariant", preprint.

[13] J.-M. Bismut - "The Atiyah-Singer index theorem for families of Dirac operators: two heat equation proofs", Invent. Math. 83 (1985), p. 91-151. | Article | MR 813584 | Zbl 0592.58047

[14] J.-M. Bismut & D. S. Freed - "The analysis of elliptic families. II. Dirac operators, eta invariants, and the holonomy theorem", Comm. Math. Phys. 107 (1986), p. 103-163. | MR 861886 | Zbl 0657.58038

[15] S. Chang & S. Weinberger - "On invariants of Hirzebruch and Cheeger-Gromov", Geom. Topol. 7 (2003), p. 311-319. | Article | MR 1988288 | Zbl 1037.57028

[16] J. Cheeger & M. Gromov - "Bounds on the von Neumann dimension of L 2 -cohomology and the Gauss-Bonnet theorem for open manifolds", J. Differential Geom. 21 (1985), p. 1-34. | Article | MR 806699 | Zbl 0614.53034

[17] A. Connes - "Sur la théorie non commutative de l'intégration", in Algèbres d'opérateurs (Sém., Les Plans-sur-Bex, 1978), Lecture Notes in Math., vol. 725, Springer, 1979, p. 19-143. | MR 548112 | Zbl 0412.46053

[18] A. Connes, Noncommutative geometry, Academic Press Inc., 1994. | MR 1303779 | Zbl 0818.46076

[19] A. Connes & G. Skandalis - "The longitudinal index theorem for foliations", Publ. Res. Inst. Math. Sci. 20 (1984), p. 1139-1183. | Article | MR 775126 | Zbl 0575.58030

[20] J. Dixmier - Les algèbres d'opérateurs dans l'espace hilbertien (algèbres de von Neumann), Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, 1996, reprint of the second (1969) edition. | MR 1451139

[21] J. Dixmier, Les C * -algèbres et leurs représentations, Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, 1996, reprint of the second (1969) edition. | MR 1452364

[22] T. Fack & H. Kosaki - "Generalized s-numbers of τ-measurable operators", Pacific J. Math. 123 (1986), p. 269-300. | Article | MR 840845 | Zbl 0617.46063

[23] A. Gorokhovsky & J. Lott - "Local index theory over étale groupoids", J. reine angew. Math. 560 (2003), p. 151-198. | MR 1992804 | Zbl 1034.58021

[24] P. D. L. Harpe & G. Skandalis - "Déterminant associé à une trace sur une algébre de Banach", Ann. Inst. Fourier (Grenoble) 34 (1984), p. 241-260. | Article | Numdam | MR 743629 | Zbl 0521.46037

[25] J. L. Heitsch & C. Lazarov - "A Lefschetz theorem for foliated manifolds", Topology 29 (1990), p. 127-162. | Article | MR 1056266 | Zbl 0706.58067

[26] J. L. Heitsch & C. Lazarov, "Homotopy invariance of foliation Betti numbers", Invent. Math. 104 (1991), p. 321-347. | Article | MR 1098613 | Zbl 0756.46040

[27] M. Hilsum & G. Skandalis - "Morphismes K-orientés d'espaces de feuilles et fonctorialité en théorie de Kasparov (d'après une conjecture d'A. Connes)", Ann. Sci. École Norm. Sup. 20 (1987), p. 325-390. | Article | Numdam | MR 925720 | Zbl 0656.57015

[28] M. Hilsum & G. Skandalis, "Invariance par homotopie de la signature à coefficients dans un fibré presque plat", J. reine angew. Math. 423 (1992), p. 73-99. | MR 1142484 | Zbl 0731.55013

[29] N. Keswani - "Geometric K-homology and controlled paths", New York J. Math. 5 (1999), p. 53-81. | MR 1701826 | Zbl 0930.46057

[30] N. Keswani, "Relative eta-invariants and C * -algebra K-theory", Topology 39 (2000), p. 957-983. | Article | MR 1763959 | Zbl 0983.19002

[31] N. Keswani, "Von Neumann eta-invariants and C * -algebra K-theory", J. London Math. Soc. 62 (2000), p. 771-783. | Article | MR 1794283 | Zbl 1021.58018

[32] R. Lauter, B. Monthubert & V. Nistor - "Pseudodifferential analysis on continuous family groupoids", Doc. Math. 5 (2000), p. 625-655. | MR 1800315 | Zbl 0961.22005

[33] E. Leichtnam & P. Piazza - "Cut-and-paste on foliated bundles", in Spectral geometry of manifolds with boundary and decomposition of manifolds, Contemp. Math., vol. 366, Amer. Math. Soc., 2005, p. 151-192. | Article | MR 2114488 | Zbl 1074.58010

[34] E. Leichtnam & P. Piazza, "Étale groupoids, eta invariants and index theory", J. reine angew. Math. 587 (2005), p. 169-233. | Article | MR 2186978 | Zbl 1088.58010

[35] D. Lenz, N. Peyerimhoff & I. Veselić - "Groupoids, von Neumann algebras and the integrated density of states", Math. Phys. Anal. Geom. 10 (2007), p. 1-41. | Article | MR 2340531 | Zbl 1181.46046

[36] V. Mathai - "Spectral flow, eta invariants, and von Neumann algebras", J. Funct. Anal. 109 (1992), p. 442-456. | Article | MR 1186326 | Zbl 0783.57015

[37] R. B. Melrose - The Atiyah-Patodi-Singer index theorem, Research Notes in Math., vol. 4, A K Peters Ltd., 1993. | MR 1348401 | Zbl 0796.58050

[38] C. C. Moore & C. L. Schochet - Global analysis on foliated spaces, second ed., Mathematical Sciences Research Institute Publications, vol. 9, Cambridge Univ. Press, 2006. | MR 2202625 | Zbl 1091.58015

[39] H. Moriyoshi & T. Natsume - "The Godbillon-Vey cyclic cocycle and longitudinal Dirac operators", Pacific J. Math. 172 (1996), p. 483-539. | MR 1386629 | Zbl 0852.58077

[40] H. Moscovici & F.-B. Wu - "Localization of topological Pontryagin classes via finite propagation speed", Geom. Funct. Anal. 4 (1994), p. 52-92. | Article | MR 1254310 | Zbl 0813.57023

[41] W. D. Neumann - "Signature related invariants of manifolds. I. Monodromy and γ-invariants", Topology 18 (1979), p. 147-172. | Article | MR 544156 | Zbl 0416.57013

[42] V. Nistor, A. Weinstein & P. Xu - "Pseudodifferential operators on differential groupoids", Pacific J. Math. 189 (1999), p. 117-152. | Article | MR 1687747 | Zbl 0940.58014

[43] G. Peric - "Eta invariants of Dirac operators on foliated manifolds", Trans. Amer. Math. Soc. 334 (1992), p. 761-782. | Article | MR 1068932 | Zbl 0771.58045

[44] J. Phillips - "The holonomic imperative and the homotopy groupoid of a foliated manifold", Rocky Mountain J. Math. 17 (1987), p. 151-165. | Article | MR 882895 | Zbl 0641.57011

[45] P. Piazza & T. Schick - "Bordism, rho-invariants and the Baum-Connes conjecture", J. Noncommut. Geom. 1 (2007), p. 27-111. | Article | MR 2294190 | Zbl 1158.58012

[46] P. Piazza & T. Schick, "Groups with torsion, bordism and rho invariants", Pacific J. Math. 232 (2007), p. 355-378. | Article | MR 2366359 | Zbl 1152.58020

[47] M. Ramachandran - "von Neumann index theorems for manifolds with boundary", J. Differential Geom. 38 (1993), p. 315-349. | Article | MR 1237487 | Zbl 0787.58040

[48] J. Raven - "An equivariant bivariant Chern character", Ph.D. Thesis, Pennsylvania State University, 2004, http://etda.libraries.psu.edu/theses/approved/WorldWideFiles/ETD-723/dissertation.pdf. | MR 2706816

[49] J. Renault - A groupoid approach to C * -algebras, Lecture Notes in Math., vol. 793, Springer, 1980. | MR 584266 | Zbl 0433.46049

[50] J. Roe - "Finite propagation speed and Connes' foliation algebra", Math. Proc. Cambridge Philos. Soc. 102 (1987), p. 459-466. | Article | MR 906620 | Zbl 0646.58024

[51] J. Roe, "Partitioning noncompact manifolds and the dual Toeplitz problem", in Operator algebras and applications, Vol. 1, London Math. Soc. Lecture Note Ser., vol. 135, Cambridge Univ. Press, 1988, p. 187-228. | MR 996446 | Zbl 0677.58042

[52] J. Roe, Elliptic operators, topology and asymptotic methods, second ed., Pitman Research Notes in Math. Series, vol. 395, Longman, 1998. | MR 1670907 | Zbl 0919.58060

[53] M. A. Shubin - Pseudodifferential operators and spectral theory, Springer Series in Soviet Mathematics, Springer, 1987. | MR 883081 | Zbl 0616.47040

[54] M. E. Taylor - Pseudodifferential operators, Princeton Mathematical Series, vol. 34, Princeton Univ. Press, 1981. | MR 618463 | Zbl 0453.47026

[55] S. Vassout - "Feuilletages et résidu non commutatif longitudinal", Ph.D. Thesis, Université Paris 6, 2001, http://people.math.jussieu.fr/~vassout/these.pdf.

[56] S. Vassout, "Unbounded pseudodifferential calculus on Lie groupoids", J. Funct. Anal. 236(2006), p. 161-200. | Article | MR 2227132 | Zbl 1105.58014

[57] S. Weinberger - "Homotopy invariance of η-invariants", Proc. Nat. Acad. Sci. U.S.A. 85 (1988), p. 5362-5363. | Article | MR 952817 | Zbl 0659.57016